Contact nonlinearities and linear response in jammed particulate packings

C.P. Goodrich, A.J. Liu, S.R. Nagel, Physical Review E 90 (2014) 022201.

Download
No fulltext has been uploaded. References only!

Journal Article | Published | English
Author
Goodrich, Carl PeterIST Austria ; Liu, Andrea J.; Nagel, Sidney R.
Abstract
Packings of frictionless athermal particles that interact only when they overlap experience a jamming transition as a function of packing density. Such packings provide the foundation for the theory of jamming. This theory rests on the observation that, despite the multitude of disordered configurations, the mechanical response to linear order depends only on the distance to the transition. We investigate the validity and utility of such measurements that invoke the harmonic approximation and show that, despite particles coming in and out of contact, there is a well-defined linear regime in the thermodynamic limit.
Publishing Year
Date Published
2014-08-04
Journal Title
Physical Review E
Volume
90
Issue
2
Article Number
022201
IST-REx-ID

Cite this

Goodrich CP, Liu AJ, Nagel SR. Contact nonlinearities and linear response in jammed particulate packings. Physical Review E. 2014;90(2):022201. doi:10.1103/physreve.90.022201
Goodrich, C. P., Liu, A. J., & Nagel, S. R. (2014). Contact nonlinearities and linear response in jammed particulate packings. Physical Review E, 90(2), 022201. https://doi.org/10.1103/physreve.90.022201
Goodrich, Carl Peter, Andrea J. Liu, and Sidney R. Nagel. “Contact Nonlinearities and Linear Response in Jammed Particulate Packings.” Physical Review E 90, no. 2 (2014): 022201. https://doi.org/10.1103/physreve.90.022201.
C. P. Goodrich, A. J. Liu, and S. R. Nagel, “Contact nonlinearities and linear response in jammed particulate packings,” Physical Review E, vol. 90, no. 2, p. 022201, 2014.
Goodrich CP, Liu AJ, Nagel SR. 2014. Contact nonlinearities and linear response in jammed particulate packings. Physical Review E. 90(2), 022201.
Goodrich, Carl Peter, et al. “Contact Nonlinearities and Linear Response in Jammed Particulate Packings.” Physical Review E, vol. 90, no. 2, American Physical Society, 2014, p. 022201, doi:10.1103/physreve.90.022201.

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar